Workshops - $50 each or $125 workshop package for up to 6 workshops
Advance registration requested.
Virtual attendees may participate in virtual workshops.
Onside attendees may participate in both virtual and onsite workshops.
Adding Options (Excurions, Workshops, Donations) after Registering
Want to add an option after you have already registered or pay separately for an option? Find steps here.
Teaching Business Writing: A Discourse Analysis Approach Monday, October 3, 2022 8:20 AM - 10:20 AM (2 hours)
Yeonkwon Jung, Kansai Gaidai University FULL
This workshop introduces an approach to teaching business writing to second language (L2) learners. Investigate the organizational and cultural influences of context through close text analysis. Expect hands-on practice on data analysis from the perspective of discourse analysis to revisit “standard” business writing in English across contexts.
Locked Down and Looking to Escape: Implementing Digital Escape Rooms in your Curriculum Monday, October 3, 2022 6:00 PM to 8:00 PM (2 hours)
Alisa Agozzino, Ohio Northern University
Jamie Ward, Eastern Michigan University
Attendees of this workshop will be guided through hands-on instruction on how to create a digital escape room. You will learn a variety of applications to personalize the content including Google sites, Jigsaw Explorer and InShot.
Creating Effective Slide Decks - Wednesday, October 5, 2022 9 AM - 11 AM (2 hours)
Andy Gustafson, Pennsylvania State University
This workshop takes an applied approach to provide participants with practical skills to increase the effectiveness of PowerPoint in business briefings. Develop a better understanding of the graphical representation of information, the role of slides in presentations, and an improved ability to design effective slides.
Engaging Cultural Differences for Empowering - Wednesday, October 5, 2022 11:30 AM - 2:30 PM (3 hours)
Huatong Sun, University of Washington Tacoma
This hands-on workshop teaches participants to reconsider some commonly held design beliefs and routine design practices with a lens of cultural differences. You will learn strategies and techniques to create engaging and empowering business communication to bridge cultural differences in a globalized world.
Escape the Mundane with Active Learning and Gamification: Using Free Interactive Online Tools to Increase Engagement - Wednesday, October 5, 2022 3 PM - 6 PM (3 hours)
Rachel Slivon, Anthony Coman, Amy Parziale, Jessica Sheffield, Sean Trainor, University of Florida
This interactive workshop will guide participants through developing activities using active learning strategies to increase student engagement across different course modalities. Learn by doing as you compete in an “escape room” where you will develop activities for your classes using interactive tools such as G-Suite, the Imgflip meme generator, Canva, Jamboards, and Kahoot.
Assignments for Teaching Ethics, Values, and Character - Saturday, October 8, 2022 9 AM - 11:45 AM (2.75 hours)
Amy Newman and Christina McDowell, Cornell University
Ashley Patriarca, West Chester University of Pennsylvania
Jana Seijts, Western University
In this workshop, you’ll learn approaches to values, ethics, and character in the business communication classroom. Leave the workshop with new assignments, rubrics, and more confidence as you tackle this critical aspect of students’ personal and professional development.
Return to conference home page.